MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS
Model Number 420227-10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a da vinci-assisted radical prostatectomy with lymphadenectomy surgical procedure, the customer observed that the jaws of the pk dissecting forceps instrument were misaligned.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the pk dissecting forceps instrument involved with this complaint and completed the device evaluation.Failure analysis investigations did not replicate nor confirm the customer reported complaint.Visual inspection of the grips found no offset or misalignment vertically or side to side.No functional test could be performed on the in-house system due to the additional damage found during investigation.However, manual articulation of the inputs found the grips could open and close properly.The instrument was found to have a broken conductor wire at the yaw pulley on the distal end.The conductor wire was broken at the grip-crimp location.The instrument failed the electrical continuity test.No pieces were missing.The instrument was found to have a broken bipolar yaw pulley.A broken piece approximately 0.061 x 0.197 was missing as a result of the breakage.This failure is typically associated with mishandling/misuse, such as excess force applied to the distal end of the instrument.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PK DISSECTING FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16925269
Report Number2955842-2023-13183
Device Sequence Number6930513
Product Code NAY
UDI-Device Identifier00886874111673
UDI-Public(01)00886874111673(10)N10191129
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K061260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420227-10
Device Catalogue Number420227
Device Lot NumberN10191129 330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale